Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 10, 2014, 7:51 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2014, 7:51 PM CDT (00:51 UTC)
- Expired
- Sep 10, 2014, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS53 KILX 110051
SVRILX
ILC025-079-159-110130-
/O.NEW.KILX.SV.W.0105.140911T0051Z-140911T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT WED SEP 10 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
WESTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 830 PM CDT
* AT 749 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO OMEGA TO FARINA...AND MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORA...IOLA...XENIA...LOUISVILLE...BIBLE GROVE...SAILOR SPRINGS...
INGRAHAM...CLAY CITY...BOGOTA...NOBLE...SCHNELL...OSKALOOSA...
HORD...NEWTON LAKE...WENDELIN...WAKEFIELD AND OLNEY NOBLE AIRPORT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8870 3861 8871 3883 8870 3891 8869
3891 8837 3893 8836 3893 8814 3884 8811
3859 8819
TIME...MOT...LOC 0051Z 264DEG 42KT 3857 8893 3870 8880
3884 8879
HAIL...<.75IN
WIND...60MPH
$$
BAK2 follow-up statements
011
WWUS53 KILX 110110
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT WED SEP 10 2014
ILC025-079-159-110130-
/O.CON.KILX.SV.W.0105.000000T0000Z-140911T0130Z/
JASPER IL-RICHLAND IL-CLAY IL-
810 PM CDT WED SEP 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...WESTERN
RICHLAND AND SOUTHWESTERN JASPER COUNTIES UNTIL 830 PM CDT...
AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM XENIA TO LOUISVILLE TO IOLA...AND MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORA...BIBLE GROVE...SAILOR SPRINGS...INGRAHAM...CLAY CITY...
BOGOTA...NOBLE...SCHNELL...NEWTON LAKE...WENDELIN...WAKEFIELD AND
OLNEY NOBLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8870 3861 8871 3883 8870 3891 8869
3891 8837 3893 8836 3893 8814 3884 8811
3859 8819
TIME...MOT...LOC 0110Z 264DEG 42KT 3859 8865 3872 8852
3882 8852
HAIL...<.75IN
WIND...60MPH
$$
BAK136
WWUS53 KILX 110129
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT WED SEP 10 2014
ILC025-079-159-110140-
/O.EXP.KILX.SV.W.0105.000000T0000Z-140911T0130Z/
JASPER IL-RICHLAND IL-CLAY IL-
829 PM CDT WED SEP 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR CLAY...WESTERN RICHLAND AND
SOUTHWESTERN JASPER COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3860 8870 3861 8871 3883 8870 3891 8869
3891 8837 3893 8836 3893 8814 3884 8811
3859 8819
TIME...MOT...LOC 0130Z 264DEG 42KT 3861 8835 3874 8822
3884 8822
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:58 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 10, 6:58 PM CDT, 53 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 658 PM CDT Wed Sep 10 2014 .SHORT TERM...(Tonight) ISSUED AT 253 PM CDT WED SEP 10 2014 Will maintain Flash Flood Watch for areas se of Peoria through 7 pm early this evening and over east central IL through 1 am tonight. A band of showers and isolated thunderstorms with very heavy downpours as just se of the IL river and will strengthen/expand as it track east across the remainder of central IL into early evening and across southeast IL during this evening. SPC has slight chance of severe thunderstorms along and se of I-55 with 15% risk of damaging wind gusts into mid evening along with 2-5% risk of tornadoes. Precipitable water values of 2 to 2.25 inches and tropical dewpoints in the low to mid 70s also supports high rainfall rates of greater than 1 inch per hour. Strong low pressure of 996 mb near southern Door County in NE WI will lift ne and deepen to 994 mb over northern lower MI by early this evening and will pull a cold front from nw IL and central MO se to the Wabash river by midnight tonight. Showers and thunderstorms expected to expand in coverage ahead of this cold front last this afternoon and evening se of the IL river. Lows tonight to range from around 50F nw of the IL river to the lower 60s se of I-70. A fair amount of low clouds will stick around through the night behind the cold front. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 253 PM CDT WED SEP 10 2014 Low pressure during the afternoon had reached central Lake Mi with the cold front trailing south southwest over central IL, to east of Quincy and then into central MO. Morning upper air depicted significant moisture axis pushing northeast ahead of the front, providing fuel over the heavy rain during the morning hours. In the afternoon, the amount of moisture remained signficant, with SPC mesoscale data showing PWs over 2 inches. However amount of cloudiness has limited the heating, keeping MUCAPE values just below 2000. Good convergence on the front has been enough to fire recent thunderstorm activity on and ahead of front. As the front moves east, potential for brief strong storms with heavy rain and maybe brief gusty winds from the strongest updrafts through the early evening. Maybe some isolated severe produced and brief heavy rain with strongest storms still possible. Expect the front to continue to move southeast per progs, reaching the OH river valley by Thursday morning. High pressure to build into area Thursday, drying airmass out, but with conditions being cooler. A minor upper wave will move through in the afternoon Friday and Friday night, bringing a minor chance of showers. Rainfall will be light. For the weekend, a cool high pressure will be in control. However another weak upper level trough is forecast to move southeast from Canada, bringing clouds and a slight chance of showers on Monday to the region. Then additional cool air will flow into the area for midweek. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 659 PM CDT WED SEP 10 2014 A few showers to affect DEC and CMI airports next hour or so with vsbys 4-6 miles if rain showers occur. Strong cold front has recently passed se of the central IL airports including CMI and DEC so chances of thunderstorms should stay to the se as cold front moves to the Wabash river by midnight. Ceiling recently down to 800 ft at CMI should lift up to MVFR or even VFR early this evening. MVFR ceilings over IA and nw IL to spread back se across central IL later this evening and overnight. These MVFR ceilings to linger over central IL Thu morning before lifting to VFR Thu afternoon. WNW winds 8-14 kts with gusts of 15-22 kts to turn NNW later this evening and overnight and diminish to 7-12 kts. North to NNE winds near 10 kts expected Thu as 1036 mb Canadian high pressure over Alberta settles into the upper Midwest during Thu afternoon while frontal boundary pushes further south across TN valley. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 AM CDT Thursday FOR ILZ046-054>057-061. && SHORT TERM...07 LONG TERM...GOETSCH AVIATION...07
Hazardous weather outlook, Sep 10, 2:57 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT WED SEP 10 2014 ILZ031-036>038-040>042-047>051-111100- CASS-FULTON-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCHUYLER- SCOTT-TAZEWELL-WOODFORD- 257 PM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR HEAVY RAIN WILL CONTINUE UNTIL EARLY EVENING SOUTHEAST OF THE ILLINOIS RIVER WITH THE POTENTIAL FOR UP TO AROUND 1 INCH OR MORE OF RAINFALL PER HOUR. SOME FLOODING WILL DEVELOP ALONG THE SPOON RIVER LATE THIS AFTERNOON AND TONIGHT AND CONTINUE FOR A FEW DAYS. A FEW THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE ALONG AND SOUTHEAST OF A BLOOMINGTON TO ATLANTA TO VIRGINA LINE UNTIL EARLY EVENING WITH GUSTY WINDS IN EXCESS OF 50 MPH...HAIL AND LOCALLY HEAVY RAINS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM I-55 SOUTHEAST THROUGH 6 PM. ILZ027>030-111100- KNOX-MARSHALL-PEORIA-STARK- 257 PM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ043>046-052>057-061-111100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SHELBY-VERMILION- 257 PM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA THROUGH THIS EVENING WITH THE POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL IN AN HOUR OR TWO...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. CURRENT INDICATIONS SUGGEST SCATTERED STORMS WILL REDEVELOP ALONG A STRONG COLD FRONT LATE THIS AFTERNOON INTO MID EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH MID EVENING FOR DAMAGING WIND GUSTS AROUND 60 MPH...LARGE HAIL ALONG WITH HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM UNTIL 8 PM CDT. ILZ062-063-066>068-071>073-111100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 257 PM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A BAND OF THUNDERSTORMS WILL DEVELOP AND MOVE OVER SOUTHEAST ILLINOIS DURING THIS EVENING AS A STRONG COLD FRONT MOVES SOUTHEAST TO THE WABASH RIVER BY MIDNIGHT TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THIS EVENING CAPABLE OF PRODUCING DAMAGING WIND GUSTS AROUND 60 MPH...LARGE HAIL ALONG WITH HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL 10 PM CDT. 07
In the hours before
Local storm report, Sep 10, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
743 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 1 S ALLENVILLE 39.54N 88.54W
09/10/2014 M3.25 INCH MOULTRIE IL TRAINED SPOTTER
2 DAY RAINFALL TOTAL OF 3.25 INCHES WITH 2.75 INCHES
TODAY.
&&
07Local storm report, Sep 10, 7:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
744 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
09/10/2014 M2.09 INCH MOULTRIE IL TRAINED SPOTTER
2 DAY RAINFALL TOTAL OF 2.09 INCHES.
&&
07Local storm report, Sep 10, 7:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
745 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN EFFINGHAM 39.12N 88.55W
09/10/2014 M1.11 INCH EFFINGHAM IL MESONET
MEASURED 1.11 INCHES OF RAIN SO FAR TODAY.
&&
07Local storm report, Sep 10, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 2 SW LATHAM 39.95N 89.19W
09/10/2014 M4.79 INCH LOGAN IL MESONET
2 DAY RAINFALL TOTAL SINCE TUESDAY MORNING.
&&
07Local storm report, Sep 10, 7:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
747 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MATTOON 39.48N 88.37W
09/10/2014 M1.53 INCH COLES IL MESONET
MEASURED 1.53 INCHES OF RAIN TODAY. MINOR STREET FLOODING
IN MATTOON.
&&
07Local storm report, Sep 10, 7:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN HOPEWELL 40.98N 89.46W
09/10/2014 M4.22 INCH MARSHALL IL MESONET
2 DAY RAINFALL TOTAL SINCE EARLY TUESDAY MORNING.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:10 PM CDT | Areal Flood Advisory | ILX | Clay, Cumberland, Effingham, Jasper | 3 hr |
| Sep 10, 7:46 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 29 min |
| Sep 10, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 14 min |
| Sep 10, 8:48 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.